Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 47, NWS St. Louis, MO

March 9, 2019Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 9, 2019, 7:33 PM CST for Osage County, Missouri. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Mar 9, 2019, 7:33 PM CST (01:33 UTC)
Expired
Mar 10, 2019, 5:55 AM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 11.31 ft at Mar 9, 2019, 10:00 PM CST.

actionminormoderate05101503/1003/11
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

230 
WGUS43 KLSX 100133
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
733 PM CST Sat Mar 9 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  Maries River near Westphalia

.This Flood Warning is a result of up to two inches of precipitation
in the past 24 hours and no rain forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-110133-
/O.NEW.KLSX.FL.W.0047.190310T0133Z-190311T0807Z/
/WPHM7.1.ER.190310T0006Z.190310T0117Z.190310T0807Z.NO/
733 PM CST Sat Mar 9 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Maries River near Westphalia
* until late Sunday night.
* At  7:17 PM Saturday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is cresting and is forecast to fall below flood stage
  by early tomorrow.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     03/10  03/11  03/12  03/13  03/14

Maries River
  Westphalia      10.0   10.60       8.9    3.6    2.6    2.3    2.2


&&


LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
      3827 9202                       



$$
1 follow-up statement
662 
WGUS83 KLSX 101055
FLSLSX
Flood Statement
National Weather Service St Louis MO
555 AM CDT Sun Mar 10 2019

...The flood warning is cancelled for the following river in 
Missouri...
 
  Maries River near Westphalia

.This is the final statement for this event.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-101125-
/O.CAN.KLSX.FL.W.0047.000000T0000Z-190311T0807Z/
/WPHM7.1.ER.190310T0006Z.190310T0447Z.190310T0657Z.NO/
555 AM CDT Sun Mar 10 2019

The Flood Warning is cancelled for
  the Maries River near Westphalia.
* At  5:00 AM Sunday the stage was 7.0 feet.
* Flood stage is 10.0 feet.
* The river fell below flood stage at 1:00 AM Sunday.
* The river will continue falling to 8.6 feet by tomorrow morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     03/11  03/12  03/13  03/14  03/15

Maries River
  Westphalia      10.0    6.96       8.6    3.7    2.7    2.4    2.3


&&


LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
      3827 9202                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:27 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 9, 5:27 PM CST, 2 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
527 PM CST Sat Mar 9 2019

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 242 PM CST Sat Mar 9 2019

Scattered to numerous showers and thunderstorms along/ahead of the
occluded front should shift off to the north and east of the area
quickly this evening. Some of the stronger storms have had small
hail (pea to marble) sized hail. In addition, some of these storms
have helped mix down the very strong wind gusts just off the
surface, producing wind gusts in the 40-50+ mph range.

After these storms move out, the main story will be the very strong
southwesterly wind gusts behind the occluded front. Sustained wind
speeds of 20-30 mph with gusts of 40-50 mph are likely through this
evening. The strongest wind gusts of this event will likely be
across portions of central Missouri over the next two hours due to
deeper mixing and these areas may even flirt with high wind warning
criteria (58+ mph gusts). However, timing diurnal timing is not
ideal and winds aloft within the mixed layer begin to weaken
slightly this evening per latest NWP soundings. Therefore, will let
the wind advisory continue through this evening. The only change was
to add a couple of counties in Illinois (St. Clair/Monroe) due to
slightly higher wind gusts expected this evening than previously
forecast.

Colder conditions will move into the region behind the departing low
pressure system tonight into the day on Sunday. With moderately
strong low-level cold air advection and stratus across the
northeastern half of the area at least through the morning, leaned
below consensus MAV/MET MOS numbers for highs. This resulted in high
temperatures ranging from the low 40s to near 50 degrees, which is
just a few degrees below normal for early/mid March.

Gosselin

.LONG TERM...  (Sunday Night through Next Saturday)
Issued at 242 PM CST Sat Mar 9 2019

The synoptic upper pattern through Wednesday of next week will be
that of a split flow and will be generally seasonable to mild.  Main
item of concern during this period is another round of showers with
heavy rainfall possible for the middle of next week.

Dry weather is expected through Monday evening as we are in-between
strong systems during this time and a dry and seasonable airmass
will dominate our region at the surface.

A similar setup, in some ways, to the storm system moving through
now, will occur for the middle part of next week as another strong
negatively tilted shortwave takes a swipe at our region.  The
difference is that this system is progged to be more closed and
wrapped up with the main energy tracking a tad more west.  Models
are coming more strongly onboard with an initial impulse and
associated WAA that will affect our region on Tuesday, before the
main energy from the wrapped up storm system affects us Wednesday.
Enough cold air lingers but is in retreat on Tuesday morning to
possibly result in a brief wintry mix (mainly sleet) if
precipitation moves in that quickly.  Otherwise, the precipitation
should be rain showers from late Tuesday morning through its
conclusion Wednesday evening.  If there is an opportunity for
thunder potential, it appears to be Wednesday afternoon and evening
when heating can attempt to be maximized along with good upper
support ahead of a dry line.  While dynamics with these systems will
always result in strong shear profiles this time of year,
instability looks quite limited until Wednesday afternoon/evening
and even then a much smaller window temporally for any one given
location, so strong-severe storm potential is conditional and rather
low confidence at this stage.

Temperatures through Tuesday are expected to be generally seasonable
as the split flow keeps the cold air from diving south.  The strong
storm for the middle of next week will attempt to draw warm air
northward into our region with max temps Wednesday and Thursday
potentially much above normal (possibly approaching 70F).  The best
opportunity will probably be Thursday, post dry line but pre cold
front where surface winds from the SW and some sunshine could force
the issue.

Heading into late next week and the upcoming next weekend, the upper
pattern settles back to a longwave TROF in the central CONUS that
translates eastward into the eastern CONUS.  This will support
colder air trying to make its way back into our area by next
weekend.  A shortwave diving south in this longwave TROF may be able
to produce a period of light snow Friday.

TES

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 517 PM CST Sat Mar 9 2019

Isolated to scattered showers are possible early this evening,
mainly at KUIN. Winds are expected to veer to the southwest and
eventually west/northwest tonight. Strongest wind gusts should be
this evening with gusts as high as 45-50 mph. MVFR ceilings are
likely across the terminals tonight, with a period of IFR ceilings
continuing at KUIN. Improvement to VFR conditions is forecast
during the morning on Sunday.

SPECIFICS FOR KSTL:

Winds will veer to the southwest and then the west/northwest
tonight. Strongest gusts of 45-50 mph are possible late mid to
late this evening before slackening overnight. MVFR ceilings are
forecast to return this evening and continue into Sunday morning.
Conditions should improve to VFR by mid morning with westerly
winds around 10-15 mph.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until midnight CST tonight for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
     Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
     MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Louis City
     MO-Saint Louis MO-Shelby MO-Warren MO-Washington MO.

IL...Wind Advisory until midnight CST tonight for Adams IL-Bond IL-
     Brown IL-Calhoun IL-Fayette IL-Greene IL-Jersey IL-Macoupin
     IL-Madison IL-Monroe IL-Montgomery IL-Pike IL-Saint Clair
     IL.

&&

WFO LSX
Hazardous weather outlook, Mar 9, 6:31 PM CST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
631 PM CST Sat Mar 9 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110045-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
631 PM CST Sat Mar 9 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Strong southwest to west winds of 20 to 30 mph with gusts to 45 to
50 mph are expected through late this evening for much of the area.
Please see the Wind Advisory that has been issued for additional
info.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Maples

In the hours before

Local storm report, Mar 9, 5:47 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       CRESTWOOD               38.56N 90.38W
03/09/2019  M1.11 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            STORM TOTAL.

&&

MAB
Local storm report, Mar 9, 7:14 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     NON-TSTM WND GST 3 NE ASHLAND            38.81N 92.22W
03/09/2019  M49 MPH          BOONE              MO   ASOS

&&

MAB
Local storm report, Mar 9, 7:16 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     NON-TSTM WND GST 4 S WELDON SPRING       38.66N 90.66W
03/09/2019  M56 MPH          ST. LOUIS          MO   ASOS

            SPIRIT OF ST. LOUIS AIRPORT.

&&

MAB
Local storm report, Mar 9, 7:18 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     NON-TSTM WND GST 3 NNE ORCHARD FARMS     38.93N 90.43W
03/09/2019  E47 MPH          ST. CHARLES        MO   ASOS

            ST. CHARLES SMARTT FIELD.

&&

MAB
Local storm report, Mar 9, 7:20 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     NON-TSTM WND GST 1 ENE CAHOKIA           38.57N 90.15W
03/09/2019  M52 MPH          ST. CLAIR          IL   ASOS

            ST. LOUIS DOWNTOWN PARKS AIRPORT.

&&

MAB
Local storm report, Mar 9, 7:23 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     NON-TSTM WND GST 2 NE JEFFERSON CITY     38.59N 92.16W
03/09/2019  M54 MPH          CALLAWAY           MO   ASOS

            JEFFERSON CITY MEMORIAL AIRPORT.

&&

MAB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:40 PM CSTRiver Flood WarningLSXLincoln45 hr
Mar 9, 7:40 PM CSTRiver Flood WarningLSXMonroe11 hr
Mar 10, 4:33 AM CDTRiver Flood WarningLSXCole13 hr
Mar 10, 12:11 PM CDTRiver Flood WarningLSXSaint Charles138 days

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.